Home Forums General Discussion minocycline and eye problems

This topic contains 4 replies, has 4 voices, and was last updated by  Trudi 2 years, 6 months ago.

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #308695
    JustDiagnosedChris
    Participant

    I’m not entirely sure the cause, but since I was 17 (now 23, so thats 6 years) I’ve had intraocular hypertension. I’ve also noticed issues with seeing things that are too dark or too bright. Does minocycline worsen any eye problems?

    #374815
    Lynne G.SD
    Participant

    Hi Chris;
    I doubt that mino has any bearing on eye problems but SD sure does.Got to remember that you probably had SD years before it got bad enough to get a diagnosis

    #374816
    JustDiagnosedChris
    Participant

    Thank you Lynne. I wanted to make sure that the one solution to this disease wasn’t causing additional problems.

    #374817
    A Friend
    Participant

    @justdiagnosedchris wrote:

    I’m not entirely sure the cause, but since I was 17 (now 23, so thats 6 years) I’ve had intraocular hypertension. I’ve also noticed issues with seeing things that are too dark or too bright. Does minocycline worsen any eye problems?

    Hello Chris,

    Minocycline is known to be helpful for some eye problems, when used by someone with indepth knowledge. There should be some old posts on this subject in the Board archives. One of the most outstanding ophthalmologists in the country, until his death, was an advocate of Dr. Brown’s work, and used it for some of his eye patients with uveitis. This ophthalmologist had the best background I could have found. When I was first learning about AP, several years before and was a new patient on it, there were AP physicians/medical meetings annually around the country, with physicians attending, experienced with AP, and a number of them spoke at these meetings.

    I remember one meeting (patients were invited) in Riverside, California, when I was a new patient. And just a couple of years later, the most outstanding ophthalmologist/researcher (probably in the world) was a speaker at the Los Angeles meeting (don’t believe patients were invited to this one). It was good that I knew about this meeting, and had saved the information. Just a year or two later, I had a reaction to eyedrops which apparently caused rapid inflammation. I went through a period of the next several months of “panic.” I had been going to Ida Grove for treatments for several years for Dr. Brown’s treatment protocols and was doing really, really well. A new special physician had begun practicing in the city where I live. From his credentials, I felt perhaps he was a candidate to become an AP physician, and if so I would not travel so far, unless needed. I planned to mention it in a few months when I was due for an appointment.

    This turned out to be true. But before that time, he had a patient that wanted to be treated with AP protocols, and mentioned my name to him. He asked for information, and I gave him the information about the upcoming meeting in Los Angeles. He went… and the rest is history. Turned out later that when I had the reaction and developed uveitis, my “new” AP physician called him, I flew and saw him the next week. He didn’t like the medication the local rheumy had insisted I needed to be on. My new local AP physician found an excellent local eye physician to follow my case, and became my primary local ophthalmologist who consulted with the uveitis one, and the outcome of this story has been very positive! If this reads like a fairy tale, thankfully, I seem to have been blessed with a few of these fairy tales!

    I will share additional information with you about my experience later, if wanted/needed. I don’t presently know of a practicing AP ophthalmologist, but may be able to find one. He and two of his family were/are ophthalmologists, and are in research now. We may be able to find some choices familiar with eye health history such as yours.

    Hang in there. Miracles seem to happy around here fairly often… when we least expect them.

    Good luck,
    AF

    #374818
    Trudi
    Participant

    @justdiagnosedchris wrote:

    Does minocycline worsen any eye problems?

    This was discussed awhile back:

    I have not heard of any such side effect so far, but in doing a search found a big law firm handling a class action lawsuit for vision issues tied to Minocin. I guess there must be more than one or two individuals that has had it, otherwise it would not have escalated to this level. ❓
    http://www.yourlawyer.com/topics/overview/minocin-blindness

    http://www.roadback.org/forum/viewtopic.php?f=1&t=10235&p=73398&hilit=minocycline+eye#p73398

    Lyme/RA; AP 4/2008 off and on to 3/2010; past use of quinolones may be the cause of my current problems, (including wheelchair use); all supplements (which can aggravate the condition) were discontinued on 10/14/2012. Am now treating for the homozygous MTHFR 1298 mutation. Off of all pain meds since Spring '14 (was on them for years--doctor is amazed--me too). Back on pain med 1/2017. Reinfected? Frozen shoulder?

Viewing 5 posts - 1 through 5 (of 5 total)

You must be logged in to reply to this topic.